Economics at your fingertips  

Bayesian analysis of equity-linked savings contracts with American-style options

Arto Luoma, Anne Puustelli and Lasse Koskinen

Quantitative Finance, 2014, vol. 14, issue 2, 343-356

Abstract: In this paper, a full Bayesian procedure is developed and implemented for the market consistent valuation of a fairly general class of equity-linked savings contracts. The developed procedure allows several combinations of contract properties. For example, the contract returns may include a guaranteed interest rate and a bonus depending on the yield of a total return equity index. Especially, the contract may include an American-style path-dependent surrender option. The underlying asset and interest rate processes are estimated using the Markov chain Monte Carlo method, and their simulation is based on their posterior predictive distribution, which is, however, adjusted to give risk-neutral dynamics. Financial guarantees and equity-linked components are common in many life insurance products. From the insurance company's viewpoint, this paper provides a realistic and flexible modelling tool for product design and risk analysis. The focus is on a novel application of advanced theoretical and computational methods, which enable us to deal with a fairly realistic valuation framework and to address model and parameter error issues. Our empirical results support the use of elaborated instead of stylized models for asset dynamics in practical applications.

Date: 2014
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral

More articles in Quantitative Finance from Taylor & Francis Journals
Series data maintained by Chris Longhurst ().

Page updated 2017-10-21
Handle: RePEc:taf:quantf:v:14:y:2014:i:2:p:343-356